MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0312-A
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left internal carotid artery (ica) using ruby coils.During the procedure, the distal end of the ruby coil became kinked upon removal from the packaging hoop.The physician continued to advance the same ruby coil into the target vessel using a velocity delivery microcatheter (velocity); however, the physician was not satisfied with the positioning of the ruby coil in the vessel and decided to re-sheath the coil for repositioning.While advancing the ruby coil back through the velocity, the physician experienced resistance; however, the physician was able to complete the procedure with the same ruby coil and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was separated at the proximal end of the pusher assembly.The pusher assembly had a bends at approximately 90.0 and 113.0 cm from the proximal end.The distal polymer section had bends approximately 11.0, 14.0, 20.0, and 27.0 cm from the distal tip.Conclusions: evaluation of the returned ruby coil pusher assembly revealed multiple bends on the pusher assembly.If the ruby coil is mishandled during removal from its packaging, damage such as bends may occur.If a bent ruby coil is used in a procedure, resistance may be experienced when manipulating the device.Due to the returned condition, it was unclear which of the bends was the reported damage to the device.The complaint report stated the embolization coil was successfully placed in the target anatomy.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8522720
Report Number3005168196-2019-00716
Device Sequence Number2817097
Product Code HCG
UDI-Device Identifier00814548012827
UDI-Public00814548012827
Combination Product (Y/N)Y
Initial Reporter CountrySN
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBY2C0312-A
Device Lot NumberC07039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer08/21/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR
Date Report Sent to FDA01/01/2005